Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jakro

Shiny Face Still On Accutane

I'd say I have moderate acne but really oily skin, and thats why I'm taking Accutane. I'm on my 4th month and while my face isn't oily, at least not anywhere what it used to be, it produces a heavy shine. Like my nose really hasn't changed at all, still as shiny pre-accutane. It seems like I'm always sweating, at least thats what it comes across to me when I look in the mirror.

When will this go away? is it normal? I really don't moisturize as I feel my skin isn't overly dry. I don't peel besides my lips..

I started off at 40mg and now I've been on 60mg for the past 3 months. Any tips or help would greatly be appreciated. I was overly sensitive in going out on sunny days pre-accutane because of the way my skin looked in the sun...looked like a spread a bunch of butter on it. And I still feel that a bit because my face still produces a gloss.

Once I jump out of the shower my nose is immediately shiny and the rest of my face is soon to follow. Although my cheeks aren't usually as bad as my nose. I use the cleanser from this site.

Thanks in advance.

Edited by Jakro

Share this post


Link to post
Share on other sites

While I was on accutane for two months, I had what could be described as a waxed apple look; very shiny to the appearance, but not oily to the touch. It did in fact look like I was sweating. After doing some research, it appears this is because your skin is dried out and not hydrated, combined w/ the thinning of the skin.

Mine returned to normal almost right away after stopping the meds.

The same thing happened to be when I did a short course of Tazorac, basically topical accutane. The meds dehydrate your skin making this horrible looking sheen on your complexion

Share this post


Link to post
Share on other sites

I'm male and I weight 220 pounds.

Is there a way to counter the dried skin? or no matter what I do, I'll continue to look like this for the duration of my accutane treatment.

Share this post


Link to post
Share on other sites

I've been using more moisturizer and it looks a bit better I think, still there though. My derm also has me using Aczone cream on my face at night, just thought its worth mentioning.

Also off topic about this, but does accutane solve very greasy skin? will my greasy skin return once I stop accutane?

Share this post


Link to post
Share on other sites

I've been using more moisturizer and it looks a bit better I think, still there though. My derm also has me using Aczone cream on my face at night, just thought its worth mentioning.

Also off topic about this, but does accutane solve very greasy skin? will my greasy skin return once I stop accutane?

Yes Accutane will improve greasy/oily skin while you're on it, assuming the dose is high enough (which it may not be for you since you are a big boy).

Sometimes the oil comes back to original levels after Accutane; sometimes it comes back to a lesser extent; sometimes it doesn't come back. Time will tell.

http://www.acne.org/messageboard/topic/330213-how-long-does-it-take-for-accutane-to-curb-oil-production/?view=findpost&p=3372442

Good luck

Edited by biggs881

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×